# SDR CA121113005

- Difficulty date: November 9, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Boeing 737-2S2C
- Engine: Pwa JT8D17
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Pin
- Part number: 657660601
- Condition: Failed
- Location: Te Flap
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) A DEFICIENCY WAS DETECTED ON THE GROUND IN THE NR 7 FLAP UNIVERSAL JOINT, BOLT/PIN, PN 65-76606-01. THE FLAP WOULD NOT FULLY RETRACT PAST THE NR 1 POSITION. THE RETENTION FEATURE OF THE LOCKING NUT WAS LOST AT THE THREAD TO PIN SHANK AREA SHEARED AT THE RADIUS AREA THUS ALLOWING THE PIN TO MIGRATE FROM ITS NORMAL POSITION.  THE DEFECTIVE PIN WAS REPLACED AS PART OF THE YOKE ASSY AND THE ACFT, INSPECTED, FUNCTIONAL CHECKED WAS THEN RETURNED TO SERVICE. THE SUSPECTED CAUSE OF THE FAILURE MAY BE ATTRIBUTED TO POTENTIAL STRESS CORROSION IMPARTED BY A POSSIBLE OVER TORQUE OF THE RETENTION NUT AND OR AGGRAVATED DUE TO THE PREVIOUS OPS ENVIRONMENT.  AS A PRECAUTIONARY MEASURE, ALL 8 PINS, QTY4, PN 65-76606-01 AND QTY 4, PN 65-76607-1 WERE REMOVED FOR MPI. THIS RESULTED IN A HAIR LINE CRACK BEEN IDENTIFIED IN NR 6 BOLT, PIN, PN 65-76607-1. THIS PIN HAS BEEN REPLACED.  WE HAVE INITIATED A CAMPAIGN TO INSPECT OUR SECOND ACFT FOR ANY POTENTIAL DEFECTS.  ADDITIONAL ACTIONS,  PAINTED THE EFFECTED HARDWARE WITH YELLOW PAINT TO ENSURE ANY LOSS OF RETENTION IS READILY DETECTABLE.  INCLUDED A SPECIFIC INSPECTION INTEGRAL WITH THE PRE-FLIGHT INSPECTION FOR THE PRESENCE OF THE LOCKING NUT ON THE BOLT/PIN OF THE YOKE ASSEMBLIES.  PLACED THE COMPLETE TRANSMISSIONS ON AN IN HOUSE SOFTIME O/H LIMIT OF 9,000 HRS OR 10 YEARS, WHICHEVER OCCURS FIRST.  THE CURRENT MPD REQUIREMENTS ARE CONDITION MONITORING OR 16,000 HR O/H.  BOTH DEFECTIVE BOLTS/PINS HAVE BEEN RETAINED/AVAILABLE FOR ANY INSPECTION REQUIREMENTS.
